Alert archive / Arizona / Red Flag Warnings in 2022
Red Flag Warning 20, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 11, 2022, 2:40 AM MST for Mohave County, Arizona. It took effect at Jun 13, 2022, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2022, 2:40 AM MST (09:40 UTC)
- In effect from
- Jun 13, 2022, 11:00 AM MST
- Expired
- Jun 13, 2022, 8:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Las Vegas, NV
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5172 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
810 WWUS85 KVEF 110940 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 240 AM PDT Sat Jun 11 2022 CAZ226>229-111045- /O.CAN.KVEF.FW.A.0006.220612T1800Z-220613T0300Z/ 240 AM PDT Sat Jun 11 2022 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHEASTERN CALIFORNIA... The National Weather Service in Las Vegas has cancelled the Fire Weather Watch. Overlap between gusty winds and critical relative humidity values over southeastern California will fail to reach temporal thresholds for a Red Flag Warning, so the Fire Weather Watch has been cancelled. That said, the dry conditions and gusty west- southwest winds will result in some level of enhanced fire growth, should any fires start. $$ AZZ102-112300- /O.UPG.KVEF.FW.A.0006.220612T1800Z-220613T0300Z/ /O.NEW.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ /O.NEW.KVEF.FW.W.0020.220613T1800Z-220614T0300Z/ 240 AM MST Sat Jun 11 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST BOTH SUNDAY AND MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWESTERN MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM MST Sunday and Monday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Sunday and Monday. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to-late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 40 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460>466-112300- /O.UPG.KVEF.FW.A.0006.220612T1800Z-220613T0300Z/ /O.NEW.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ 240 AM PDT Sat Jun 11 2022 /240 AM MST Sat Jun 11 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT/MST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 8 PM PDT/MST Sunday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Sunday morning through Sunday evening. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to- late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts 35 to 45 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
6 follow-up statements
782 WWUS85 KVEF 112217 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 317 PM PDT Sat Jun 11 2022 AZZ102-121000- /O.CON.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ /O.CON.KVEF.FW.W.0020.220613T1800Z-220614T0300Z/ 317 PM MST Sat Jun 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST BOTH SUNDAY AND MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWESTERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Sunday and Monday. Widespread gusty winds will developby early-afternoon, then peak in the mid-to-late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 40 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460>466-121000- /O.CON.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ 317 PM PDT Sat Jun 11 2022 /317 PM MST Sat Jun 11 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 8 PM PDT/MST SUNDAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...Sunday morning through Sunday evening. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to- late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts 35 to 45 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
659 WWUS85 KVEF 120902 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 202 AM PDT Sun Jun 12 2022 AZZ102-121800- /O.CON.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ /O.CON.KVEF.FW.W.0020.220613T1800Z-220614T0300Z/ 202 AM MST Sun Jun 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST BOTH TODAY AND MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWESTERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Today and Monday. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to-late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts to 40 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460>466-121800- /O.CON.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ 202 AM PDT Sun Jun 12 2022 /202 AM MST Sun Jun 12 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT/MST TODAY FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...This morning through this evening. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to- late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts 35 to 45 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
700 WWUS85 KVEF 121752 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1052 AM PDT Sun Jun 12 2022 AZZ102-130300- /O.CON.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ /O.CON.KVEF.FW.W.0020.220613T1800Z-220614T0300Z/ 1052 AM MST Sun Jun 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING AND FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWESTERN MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Today and Monday. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to-late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts in excess of 40 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460>466-130300- /O.CON.KVEF.FW.W.0019.220612T1800Z-220613T0300Z/ 1052 AM PDT Sun Jun 12 2022 /1052 AM MST Sun Jun 12 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT/MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 460, 461, 462, 463, 464, 465, and 466. * TIMING...This morning through this evening. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to- late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts 35 to 45 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
065 WWUS85 KVEF 130254 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 754 PM PDT Sun Jun 12 2022 AZZ102-131800- /O.EXP.KVEF.FW.W.0019.000000T0000Z-220613T0300Z/ /O.CON.KVEF.FW.W.0020.220613T1800Z-220614T0300Z/ 754 PM MST Sun Jun 12 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MST MONDAY FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWESTERN MOHAVE COUNTY... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR NORTHWESTERN MOHAVE COUNTY... * TIMING...Today and Monday. Widespread gusty winds will develop by early-afternoon, then peak in the mid-to-late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts in excess of 40 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-NVZ460>466-130400- /O.EXP.KVEF.FW.W.0019.000000T0000Z-220613T0300Z/ 754 PM PDT Sun Jun 12 2022 /754 PM MST Sun Jun 12 2022/ ...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT /8 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA AND NORTHWESTERN ARIZONA... While gusty winds persist...increasing humidity overnight will ease the critical conditions. The Red Flag Warning will be allowed to expire on time. $$ weather.gov/lasvegas
424 WWUS85 KVEF 131737 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1037 AM PDT Mon Jun 13 2022 AZZ102-140300- /O.CON.KVEF.FW.W.0020.220613T1800Z-220614T0300Z/ 1037 AM MST Mon Jun 13 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Today. Widespread gusty winds will develop by early- afternoon, then peak in the mid-to-late afternoon, decreasing through the evening. * WIND...Southwest winds 15 to 25 MPH with gusts in excess of 40 MPH. * HUMIDITY...5 to 10 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
013 WWUS85 KVEF 140252 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 752 PM PDT Mon Jun 13 2022 AZZ102-140400- /O.EXP.KVEF.FW.W.0020.000000T0000Z-220614T0300Z/ 752 PM MST Mon Jun 13 2022 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... Winds speeds have decreased across Mohave County and the risk for rapid wildfire spread has diminished. Thus, the Red Flag Warning will expire. Gusty winds up to 30 mph will still be possible through the evening hours, but stay below warning levels. $$ TB3 weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 10, 6:58 PM MST, 7 hours 42 minutes earlier.
Area forecast discussion, Jun 10, 6:58 PM MST, 7 hours 42 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
658 PM PDT Fri Jun 10 2022
.SYNOPSIS...Dangerous heat continues through the weekend, with
potentially record breaking temperatures. Winds pick up on Sunday as
the next system approaches, increasing wildfire danger. A cold front
brings a brief return to seasonal temperatures before things warm up
again mid-week.
&&
.UPDATE...Record heat continued across the region today with daily
high maximum records being set at Las Vegas and Bishop, and tied
at Desert Rock. Little relief is likely overnight with several
record high minimum temperature records likely to be tied or
eclipsed. The dangerous heat will continue on Saturday with a few
more high temperature records in jeopardy of falling once again.
The current forecast looks good and no changes were needed to the
grids this evening.
&&
.PREV DISCUSSION... /issued at 152 PM PDT Fri Jun 10 2022/
Hot, potentially record-breaking temperatures continue today and
tomorrow. Highs across much of the area are forecast to be in the
100s and 110s, with overnight lows staying in the 80s for the
lower elevations. This has lead to widespread HeatRisk values in
the high to very high category. Excessive Heat Warnings remain in
effect until Saturday night, except in the Colorado River Valley
where they continue through Sunday night. Another feature of
interest in the short term is the potential for isolated
convection in our southern areas. An easterly wave propagating up
the Baja California peninsula is dragging up some mid-level
moisture into Southern California and Arizona. Combined with the
high temperatures and terrain influences, we could see some
isolated showers/storms in Southern San Bernardino and Mohave
Counties today and tomorrow. The 12z HREF highlights tomorrow
afternoon for the best chances. Forecast soundings show CAPE
values of 100-400 J/kg, which would support some showers and
isolated storms. With DCAPE values around 2000 J/kg, some gusty
outflow winds will be possible with anything that can develop.
On Sunday, southwest winds pick up as the next trough approaches.
With dry conditions continuing, critical or near-critical fire weather
conditions are expected across much of the area. Elevated winds may
persist into Monday in San Bernardino, Clark, and Mohave Counties as
the front will move through those locations later in the day. Highs
during this time are forecast to return to near-normal values.
However, the seasonal temperatures look to be short-lived as height
rises lead to a quick warmup next week.
&&
.FIRE WEATHER...Hot and dry conditions are expected to continue
through the forecast period, though some isolated showers/storms
will be possible today and tomorrow across Southern San Bernardino
and Mohave Counties. Rainfall amounts with any shower/storm that
develops will be minimal, but a few lightning strikes cannot be
ruled out. Southwest winds increase on Sunday, leading to critical
or near-critical fire weather conditions across much of the area and
prompting the fire weather watch. Winds may linger into Monday for
areas south of Interstate-15 before the cold front moves through.
Lighter north breezes expected on Tuesday and Wednesday.
&&
.CLIMATE...Numerous locations have the potential to tie or break
record high and warm low temperatures next weekend.
The table below shows the record high temperature, the year the
record was last set, and the forecast temperature for all of our
climate sites.
MAX HIGH FRIDAY, JUNE 10 SATURDAY, JUNE 11
Record(Yr)/Fcst Record(Yr)/Fcst
Las Vegas 108(1996)/108 109(1956)/109
Bishop 102(1949)/104 102(1949)/103
Needles 121(1910)/112 122(1918)/115
Barstow-Daggett 110(1994)/108 109(1994)/109
Kingman 109(1921)/102 107(1918)/104
Desert Rock 104(1996)/102 104(1994)/102
Death Valley 120(1994)/120 121(1921)/120
The table below shows the record warm low temperature, the year the
record was last set, and the forecast temperature for all of our
climate sites.
WARM LOW SATURDAY, JUNE 11 SUNDAY, JUNE 12
Record(Yr)/Fcst Record(Yr)/Fcst
Las Vegas 81(1996)/85 85(2013)/83
Bishop 62(1973)/61 63(2015)/59
Needles 84(2016)/83 95(1911)/82
Barstow-Daggett 77(1949)/81 77(2019)/79
Kingman 74(1921)/74 73(1926)/72
Desert Rock 73(1996)/77 81(2013)/73
Death Valley 92(1949)/92 92(1936)/90
&&
.AVIATION...For Harry Reid...Gusty south to southwesterly winds will
prevail through the afternoon and decrease overnight. Wind will
increase from the southwest again on Saturday in the late
morning/early afternoon. Gusts to 25 kt are likely after about 16Z
Saturday. A few high clouds mainly above 25kft AGL are possible at
times during the TAF period.
For the rest of southern Nevada, northwest Arizona and southeast
California...Gusty south to southwesterly winds will prevail this
afternoon then decrease overnight. Areas of SCT-BKN clouds mainly
above 25kft AGL expected, although SCT-BKN clouds around 15kft are
possible at KBIH and KDAG at times. An increase in wind is on tap
Saturday afternoon for most areas.
&&
.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&
UPDATE...Planz
DISCUSSION...Woods
AVIATION...Berc
For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and TwitterThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:24 AM MST | Wind Advisory | VEF | Mohave | 66 hr |
| Jun 11, 2:40 AM MST | Red Flag Warning | VEF | Mohave | 41 hr |
Nearby
Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.